Alert archive / Arkansas / Wind Advisories in 2009
Wind Advisory 6, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Mar 5, 2009, 11:51 AM CST for 4 states. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2009, 11:51 AM CST (17:51 UTC)
- Expired
- Mar 5, 2009, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Memphis, TN
All 27 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Dyer County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 34 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 051751 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1151 AM CST THU MAR 5 2009 ...STRONG WINDS WILL CONTINUE OVER THE WESTERN HALF OF THE MID SOUTH... .THE SURFACE PRESSURE GRADIENT CONTINUES TO STRENGTHEN BETWEEN LOW PRESSURE DEVELOPING OVER THE CENTRAL HIGH PLAINS AND STRENGTHEN SURFACE HIGH PRESSURE OVER THE SOUTHEAST UNITED STATES. THIS WILL ALLOW FOR STRONG WINDS TO CONTINUE OVER THE WESTERN HALF OF THE MID SOUTH. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-008-010>012-020-TNZ001-002-019-048-049-088-060100- /O.NEW.KMEG.WI.Y.0006.090305T1751Z-090306T0100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION- DYER-LAUDERDALE-TIPTON-SHELBY- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...BATESVILLE...UNION CITY...DYERSBURG... COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON 1151 AM CST THU MAR 5 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. SUSTAINED SOUTHERLY WINDS BETWEEN 20 AND 25 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE OVER THE WESTERN HALF OF THE MID SOUTH INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JLH
1 follow-up statement
000 WWUS74 KMEG 060059 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 659 PM CST THU MAR 5 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-008-010>012-020-TNZ001-002-019-048-049-088-060200- /O.EXP.KMEG.WI.Y.0006.000000T0000Z-090306T0100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION- DYER-LAUDERDALE-TIPTON-SHELBY- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...BATESVILLE...UNION CITY...DYERSBURG... COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON 659 PM CST THU MAR 5 2009 ...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING. $$ SJM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 5, 10:30 AM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Mar 5, 10:30 AM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1030 AM CST THU MAR 5 2009 .DISCUSSION... STRONG SOUTHERLY FLOW IN THE LOW LEVELS OF THE ATMOSPHERE WILL CONTINUE TO ADVECT MOISTURE NORTHWARD WITH WEAK ISENTROPIC ASCENT CONTINUING BELOW SUBSIDENCE INVERSION BASED AROUND 5KFT. THIS SHOULD KEEP WIDESPREAD STRATUS DECK IN PLACE FOR MUCH OF THE DAY. THERE MAY BE SOME BREAKS IN THE CLOUD COVER LATER THIS AFTERNOON...BUT THINK CLOUD COVERAGE WILL BE ENOUGH TO GO MOSTLY CLOUDY THROUGH THE DAY. LOW LEVEL WARM ADVECTION WILL ALLOW TEMPERATURES TO RISE INTO THE LOW 60S NORTHEAST TO AROUND 70 DEGREES SOUTH. WINDS ALSO REMAIN STRONG AND GUSTY OUT OF THE SOUTH...WITH SOME LOCATIONS WEST OF THE MISSISSIPPI RIVER JUST BELOW WIND ADVISORY CRITERIA. WILL CONTINUE TO MONITOR AND MAY NEED AN ADVISORY LATER THIS AFTERNOON. UPDATED GRIDS AND ZONES ARE OUT. JLH && .AVIATION... 12Z TAF CYCLE STEADY SOUTHERLY WINDS WILL INCREASE LATER THIS MORNING AT ALL TAF SITES...WITH GUSTS UP TO 25 KTS. CEILINGS WILL ALSO BEGIN TO DECREASE OVER THE NEXT 24 HOURS IN RESPONSE TO A COLD FRONT THAT WILL AFFECT THE MIDSOUTH THIS WEEKEND. FOR NOW...KEPT VFR CEILINGS THROUGH THE TAF CYCLE AT ALL SITES. CCD && .PRELIMINARY POINT TEMPS/POPS... MEM 68 58 75 59 / 10 0 10 10 MKL 64 54 71 56 / 10 0 10 10 JBR 67 55 73 58 / 10 0 10 10 TUP 68 53 75 54 / 10 0 10 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 5, 5:16 AM CST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 516 AM CST THU MAR 5 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 516 AM CST THU MAR 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW STRONG THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT INTO MONDAY AS A COLD FRONT STALLS OUT ACROSS THE MID SOUTH. STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE POSSIBLE NEXT TUESDAY INTO WEDNESDAY AS A COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED NEXT TUESDAY INTO WEDNESDAY. CJC
Nearby
Wind Advisories in Arkansas, 2009Wind Advisories in Mississippi, 2009Wind Advisories in Tennessee, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.